Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Desperate84

PLEASE HELP! Skin ripped off due to waxing! - on accutane

Recommended Posts

Hi Everyone,

I am a long time sufferer of acne and was put on Accutane 5 months ago. I have PCOS and have longer faciar hair along my sideburn areas than most women. I always had them waxed but after being put on accutane, I just bleached them. Recently it had gotten too long so I decided to wax them thinking it wouldn't do any harm because I use scrubs and wax my upper lip without any problems.

WRONG!

I have huge red areas on my face where the skin had been ripped off. It looks terrible so I cover it up with makeup. My only concern is what will happen to the red areas now? Will they heal correctly? Will the skin grow back normally? Or will they scab?

Someone please let me know, I am so embarrassed that I don't want to tell my derm just yet.

Thanks!

Share this post


Link to post
Share on other sites

Hi,

Sounds like a bit of a nightmare! I had a much smaller but similar experience while on roaccutane. I waxed my eyebrows and it left red marks across where I had waxed them. It may have taken the top layer of skin off but it didnt actually really rip skin off leaving it an open wound so to speak. The red marks were red and shiny for a few days and then they healed and went dry and eventually went away, I'd say it prob took a couple of weeks. If yours is bad dont feel embarressed about talking to your derm, that's what they are there for, to help with skin problems! It prob wont scar because it is a superficial wound, a surface one, it's just the redness which may take some time. I'd suggest maybe using sudocrem on the areas, it's a healing cream and I find it pretty useful.

Hope it heals up soon!

Share this post


Link to post
Share on other sites

Sorry to hear that! I'd ask your derm for advice. In the meantime, you could try aloe vera gel to soothe them and reduce redness.

Also, don't be embarassed...your derm will have seen a lot worse. At least it's your face, if you get what I mean!

Share this post


Link to post
Share on other sites
Hi Everyone,

I am a long time sufferer of acne and was put on Accutane 5 months ago. I have PCOS and have longer faciar hair along my sideburn areas than most women. I always had them waxed but after being put on accutane, I just bleached them. Recently it had gotten too long so I decided to wax them thinking it wouldn't do any harm because I use scrubs and wax my upper lip without any problems.

WRONG!

I have huge red areas on my face where the skin had been ripped off. It looks terrible so I cover it up with makeup. My only concern is what will happen to the red areas now? Will they heal correctly? Will the skin grow back normally? Or will they scab?

Someone please let me know, I am so embarrassed that I don't want to tell my derm just yet.

Thanks!

Share this post


Link to post
Share on other sites

Thanks for the advice! I went out and bought some aloe vera gel. The only thing is that it stings a lot affter i applied it. Is this normal? Should I keep it on?

Share this post


Link to post
Share on other sites

This is what I did, NeoSporin on them to help heal faster, and I also used Aquaphor on them to keep them from drying and cracking. I also had this when one day I rubbed my skin on my face so hard (it was peeling and I was trying to rub the peel off but I got carried away) so I rubbed off a layer of my good skin and it burned and was obnoxious.

It went away for me over the course of about 4-5 days completely.

Share this post


Link to post
Share on other sites

Is it pure aloe vera gel? I'd imagine the stinging is just because it's quite a hefty wound. I'd say apply it and if it still stings after 10 mins or so perhaps don't use it. Or ask your derm/a pharmasist whether it's okay to use.

I've woken up today with two little patches of rubbed off skin on my face, grrr. Damn me having such a deep sleep and rubbing my face! Lol. Maybe I'll dig out my aloe vera gel!

Share this post


Link to post
Share on other sites
Is it pure aloe vera gel? I'd imagine the stinging is just because it's quite a hefty wound. I'd say apply it and if it still stings after 10 mins or so perhaps don't use it. Or ask your derm/a pharmasist whether it's okay to use.

I've woken up today with two little patches of rubbed off skin on my face, grrr. Damn me having such a deep sleep and rubbing my face! Lol. Maybe I'll dig out my aloe vera gel!

Share this post


Link to post
Share on other sites

I remember some girl had her eyebrows waxed on Accutane. She posted the after pictures on here. Maybe run a search.

It was horrible by the way. Her outer skin was ripped off. You could see clear rectangles of red skin where the tape was.

Share this post


Link to post
Share on other sites

I had something similar happen. I had a bad white head and my mom told me to put a washcloth with hot water on it. and she said as hot as i can stand it. so i put a REALLY hot cloth on. a little later it was as if a layer of skin was off and it was RED and horribly painful. it was almost like i burnt a bit of skin off completly...

I put triple antibiotic cream on it every day for about a month. eventually it scabbed (ew) and healed but it was super painful and embarassing.

Share this post


Link to post
Share on other sites
Hi Everyone,

I am a long time sufferer of acne and was put on Accutane 5 months ago. I have PCOS and have longer faciar hair along my sideburn areas than most women. I always had them waxed but after being put on accutane, I just bleached them. Recently it had gotten too long so I decided to wax them thinking it wouldn't do any harm because I use scrubs and wax my upper lip without any problems.

WRONG!

I have huge red areas on my face where the skin had been ripped off. It looks terrible so I cover it up with makeup. My only concern is what will happen to the red areas now? Will they heal correctly? Will the skin grow back normally? Or will they scab?

Someone please let me know, I am so embarrassed that I don't want to tell my derm just yet.

Thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×